MAUDE Adverse Event Report: COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY

COOK IRELAND LTD ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE; FCG KIT, NEEDLE, BIOPSY
Model Number G53585
Medical Device Problem Codes Difficult to Advance (2920); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k142688.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.1 x echo-hd-19-c of lot number c1443812 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation.The tip of the needle was found to be deformed/bent.Prior to distribution, all echo-hd-19-c devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for echo-hd-19-c of lot number c1443812 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records, confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1443812.The notes section of the instructions for use, which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use" and "ensure the stylet is fully inserted when advancing the needle into the biopsy site".There is evidence to suggest that the customer did not follow the instructions for use in relation to use of the stylet.The failure of needle tip bent was observed in the laboratory.A definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to user error as the stylet should not be partially removed prior to advancement of the needle into intended targeted site.Complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
User advanced the device to desired position and found out the needle cannot be advanced.User changed another same device to complete the procedure.On completion of the investigation, quality engineering have assigned the following failure mode: use error situation: physician/assistant extends needle into intended biopsy site with the stylet partially removed." - overall risk assessed as moderate risk.No adverse effects to the patient was reported as occurring.Fda mdr reporting required as the risk is not considered to be 'remote'.

Brand Name
ECHOTIP PROCORE HIGH DEFINITION ULTRASOUND BIOPSY NEEDLE
Common Device Name
FCG KIT, NEEDLE, BIOPSY
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8780908
Report Number3001845648-2019-00318
Device Sequence Number16779153
Product Code FCG
UDI-Device Identifier00827002535855
UDI-Public(01)00827002535855(17)210118(10)C1443812
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2021
Device Model NumberG53585
Device Catalogue NumberECHO-HD-19-C
Device Lot NumberC1443812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/08/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2019
Initial Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR
Patient Weight62